Monitor any hair loss when starting new medications. Numerous medications can cause temporary or permanent hair loss, including chemotherapy,[28] antidepressants, and mood stabilizers.[29] Nonetheless, many other medications can cause hair loss in isolated cases. If you've noticed hair loss after starting a new medication, talk to your doctor about this side effect.

Why am I losing my eyebrows or why are they falling out and not growing back? Is it a kind of brow disease? I have or could it be my over-plucking? Discover all the reasons why your eyebrows are thinning or falling out including over-plucking, eczema, thyroid problems, and chemotherapy among others. We will also cover treatments and ways to regrow your eyebrows back.


Hormones are cyclical. Testosterone levels in some men drop by 10 percent each decade after thirty. Women's hormone levels decline as menopause approaches and drop sharply during menopause and beyond. The cyclic nature of both our hair and hormones is one reason hair loss can increase in the short term even when you are experiencing a long-term slowdown of hair loss (and a long-term increase in hair growth) while on a treatment that controls hair loss.
Elizabeth Willett is the Senior Herbalist and Lead Educator at NaturalFertilityInfo.com. She holds a BS in Mass Communications (2000) from Minnesota State University, and a Master of Arts degree (MA, 2010) in Holistic Health Studies with a specialization is herbalism from St. Catherine University in St. Paul, MN. Liz has written over 200 articles on women’s fertility and brings a vast wealth of knowledge and expertise in holistic health and healing to Natural Fertility Info.com
MICHAEL REED, MD: Over-the-counter minoxidil, which is the brand Rogaine, is FDA approved. It's been shown to be effective in scientific studies. Propecia is the new drug on the block, and that probably is more effective. It's a pill that you take once a day, and that has been shown to slow down hair loss and grow hair in a significant number of individuals. Most of the other preparations that are heavily advertised or marketed are not proven to be effective. 
×